Arizona, 2007

High Wind in Arizona, April 10, 2007

April 10, 2007 · NWS FGZ · 1 event in 1 county or zone

Strong winds hit Doney Park during the day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

Strong winds hit Doney Park during the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 10, 9:45 AM MST, 15 minutes earlier.

Area forecast discussion, Apr 10, 9:45 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST TUE APR 10 2007

.SYNOPSIS...WINDY AND DRY CONDITIONS ARE EXPECTED TODAY AND
WEDNESDAY AHEAD OF OUR NEXT STORM SYSTEM. ON THURSDAY...MUCH COLDER
AND WINDY CONDITIONS ARE EXPECTED...ALONG WITH A CHANCE OF RAIN AND
SNOW...LINGERING THROUGH EARLY FRIDAY.
&&

.DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL ROCKIES IS
BRUSHING NORTHERN ARIZONA TODAY. THIS IS CAUSING A DISTINCT WIND
SHIFT TO THE NORTHWEST AS A SURFACE BOUNDARY MOVES NORTH TO SOUTH
ACROSS THE AREA. WINDS OVER EASTERN ARIZONA HAVE ALREADY REACHED
ADVISORY CRITERIA THIS MORNING...AND THIS IS EXPECTED TO CONTINUE
INTO THE AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN
THIRD OF OUR FORECAST AREA THROUGH 6 PM MST THIS EVENING. MUCH DRIER
AIR IS ALSO MOVING IN...WITH SURFACE DEWPOINTS FALLING FROM NEAR 40
AHEAD OF THE BOUNDARY...TO THE TEENS OR EVEN SINGLE DIGITS BEHIND
THE BOUNDARY. THIS DRY AIR INTRUSION IS LEADING TO RH VALUES AT OR
BELOW 15 PERCENT OVER THE LITTLE COLORADO RIVER VALLEY...WHERE A RED
FLAG WARNING WILL BE ISSUED FOR THE REMAINDER OF TODAY. THURSDAYS
STORM SYSTEM WILL BE DISCUSSED IN MORE DETAIL WITH THE AFTERNOON
PACKAGE. FORECAST UPDATES ALREADY SENT FOR TODAY.

.PREVIOUS DISCUSSION...(325 AM MST TUE APR 10)...ON
WEDNESDAY...GUSTY SURFACE WINDS ARE EXPECTED TO DEVELOP ACROSS THE
NORTHWEST PORTIONS OF AZ DURING THE AFTERNOON AS A TROF OF LOW
PRESSURE MOVES INTO THE GREAT BASIN. THE GFS AND NAM MODEL CROSS
SECTIONS DIFFER IN THE MIXING HEIGHT AND WIND SPEEDS IN THE MIXED
LAYER WEDNESDAY AFTERNOON. THE NAM IS SHOWING FASTER GUSTS ACROSS A
LARGER PORTION OF NRN AZ AND THIS IN USUALLY NOT THE CASE. WE WILL
ISSUE A WIND ADVISORY FOR COCONINO COUNTY AND WESTERN YAVAPAI COUNTY
WHERE BOTH MODELS SUGGEST GUSTS TO 45 MPH ARE LIKELY. WE WILL ALSO
CONTINUE THE FIRE WEATHER WATCH.

ON THURSDAY...MODELS CONTINUE TO BRING A STRONG COLD FRONT INTO THE
NORTHLAND...WITH GOOD LIFT AND INCREASING MOISTURE THROUGH THE DAY.
SNOW LEVELS THURSDAY NIGHT ARE FCST TO DROP TO 5000 FEET.

IMPROVING WEATHER IS EXPECTED STARTING NOONISH FRIDAY THROUGH
SATURDAY...THEN ANOTHER LOW PRESSURE SYSTEM IS POSSIBLE BY SUNDAY.
CURRENT MODEL RUNS ARE RATHER DRY WITH THE LOW FOR SUNDAY...BUT IT
COULD BECOME WINDY AGAIN.

DL
&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT GUSTY WEST-NORTHWEST WINDS
TODAY IN THE 15 TO 25 MPH RANGE WITH GUSTS 35 TO 45 MPH. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM MST
TODAY AZ ZONES 010-011-013-014-017-039-040.

RED FLAG WARNING UNTIL 6 PM MST TODAY AZ FIRE WX ZONES 112>114-140

WIND ADVISORY WEDNESDAY 11 AM MST TIL 7 PM MST AZ ZONES
004>009-012-015-016-037-038.

FIRE WEATHER WATCH WEDNESDAY 10 AM MST UNTIL 6 PM MST FOR AZ FIRE WX
ZONES 105-107-112>114-137-140.

&&
JJ/BOHLIN
Hazardous weather outlook, Apr 10, 6:46 AM MST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
646 AM MST TUE APR 10 2007

AZZ004>018-037>040-110700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
646 AM MST TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH SUNDAY

ON WEDNESDAY...SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED
ACROSS YAVAPAI AND COCONINO COUNTIES. A WIND ADVISORY HAS BEEN
ISSUED FOR THESE AREAS VALID 11 AM MST TO 7 PM MST. ADDITIONAL AREAS
MAY BE ADDED TO THIS ADVISORY. THESE WINDS ARE PART OF A PACIFIC
COLD FRONT THAT WILL SWEEP INTO OUT STATE THURSDAY. ON THURSDAY...
THE CHANCE OF PRECIPITATION WILL INCREASE THROUGH THE DAY AND
CONTINUE OVERNIGHT. SNOW LEVELS ARE EXPECTED TO DROP TO NEAR 5000
FEET THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Western Mogollon Rim

When
April 10, 10:00 AM MST to 5:00 PM MST
Where
Western Mogollon Rim forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
35.839, -111.770 (the zone’s center; the record gives no point)

Strong winds hit Doney park during the day with gusts between 40 and 45 MPH common. The peak wind gust of 64 MPH hit at 4:10 PM. This was a localized event.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19281.